MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 7MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 7MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035477150
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned, and the lot number was confirmed with the packaging returned with the device.During visual inspection, the subject coil was retuned tangled with a retriever.The coil delivery wire was found to be kinked/bent.The coil delivery wire was seen to be broken/ fractured.The main coil was found to be stretched.Functional inspection was unable to be performed due to damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Based on the information provided the main coil was stuck in the microcatheter.Other coils had been delivered prior to this event.It is likely that the pi (polyimide) wire (delivery wire component) broke in attempt to advance the coil against resistance and a retriever had to be used to remove the coil.An assignable cause of procedural factors will be assigned to the as reported events of coil in catheter friction, main coil prematurely detached/separated during use and the as analyzed events of coil delivery wire broken/fractured during use and main coil stretched as the issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the as analyzed event of coil delivery wire kinked/bent as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
It was reported that during the procedure, resistance was encountered when inserting the subject coil through the microcatheter.Additional information was received on 14 nov 2024, that a retriever was required to remove the coil from the microcatheter as a medical intervention.Additional information was received on 26 nov 2024 that the coil had prematurely detached during use.

Brand Name
TARGET 360 SOFT 7MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20861716
Report Number3008881809-2024-00578
Device Sequence Number19841668
Product Code HCG
UDI-Device Identifier04546540676566
UDI-Public(01)04546540676566(17)270314(10)24858816
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K120850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035477150
Device Lot Number24858816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL 10 MICROCATHETER (STRYKER); TREVO RETRIEVER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale